Alabama, 2003

Hail in Alabama, May 2, 2003

May 2, 2003 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 2, 9:05 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 2, 9:05 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT FRI MAY 2 2003

WILL UPDATE TO REMOVE THE WATCH AND MAKE DOWNWARD ADJUSTMENT TO
POPS. UPDATE OUT SOON.

29/EVERSOLE

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, May 2, 5:30 AM CST, 17 hours 5 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

A WEAK FRONT WILL CROSS THE AREA TODAY...BRINGING SCATTERED
THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME STRONG...WITH
SMALL HAIL POSSIBLE...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

In the hours before

Special weather statement, May 2, 9:34 PM CST, 1 hour 1 minute before
ALZ051>064-FLZ001>006-030400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1034 PM CDT FRI MAY 2 2003

THE TORNADO WATCH THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

IN SOUTH ALABAMA...

     CHOCTAW...WASHINGTON...MOBILE...BALDWIN...CLARKE...WILCOX...
     MONROE...CONECUH...ESCAMBIA...BUTLER...CRENSHAW...AND
     COVINGTON

IN THE WESTERN FLORIDA PANHANDLE...

     ESCAMBIA...SANTA ROSA...AND OKALOOSA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
May 2, 10:35 PM CST to 10:37 PM CST
Where
Butler County, Monterey
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.900, -86.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356523.